Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Apr 30, 2021, 4:17 PM EDT for 4 counties in West Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2021, 4:17 PM EDT (20:17 UTC)
- Expired
- Apr 30, 2021, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, WV
Counties Barbour County, WV, Randolph County, WV, Taylor County, WV, Upshur County, WV
The radar
The Pittsburgh radar (KPBZ), 183 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
047
WWUS81 KRLX 302017
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
417 PM EDT Fri Apr 30 2021
WVZ030-032-039-040-523-525-526-302045-
Barbour-Northwest Randolph-Northwest
Pocahontas-Taylor-Upshur-Lewis-Southeast Randolph-
417 PM EDT Fri Apr 30 2021
...A LINE OF GUSTY SHOWERS AFFECTING RANDOLPH...NORTHEASTERN
POCAHONTAS...SOUTHEASTERN TAYLOR...SOUTHEASTERN LEWIS...UPSHUR AND
BARBOUR COUNTIES...
At 416 PM EDT, radar indicated gusty showers were located along a
line extending from Grafton to near Rock Cave. Movement was east at
50 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Elkins, Buckhannon, Grafton, Philippi, Audra State Park, Belington,
Mill Creek, Dailey, Rock Cave, Beverly, Junior, Durbin, Womelsdorf
(Coalton), Huttonsville, Montrose, Harman, Pheasant Run, Alexander,
Cheat Bridge and Dryfork.
This includes Route 33 between mile markers 15 and 35.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3884 7954 3878 7951 3866 7960 3867 7962
3862 7962 3846 7971 3875 8045 3936 8005
3934 7989 3925 7985 3923 7981 3913 7984
3908 7978 3904 7978 3897 7951 3896 7935
TIME...MOT...LOC 2016Z 287DEG 42KT 3934 7999 3879 8033
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Apr 30, 2:21 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 30, 2:21 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
221 PM EDT Fri Apr 30 2021
.SYNOPSIS...
Widespread frost and freeze tonight. Tranquil weather for the
weekend. Unsettled weather returns by Monday.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 215 PM Friday...
Light rain is currently moving across the northern portion of
the CWA this afternoon and will continue to progress through
into the evening as the base of an upper level trough passes
overhead. Moderate winds with gusts of 30-35 mph are occurring
across much of the area today. A Wind Advisory is in effect for
the high elevations where gusts may reach up to around 50 mph.
Windy conditions are expected to continue through the evening
before relaxing overnight.
Tonight, the upper level trough will exit to the east and
surface level high pressure will build in beneath upper level
ridging. Cold air advection overnight will allow temperatures
to fall into the mid to low 30s across the northern half of the
area, and near to below freezing in the mountains. Late tonight
into Saturday morning, a Freeze Warning will be in effect for
the high elevations and a Frost Advisory will be in effect for
the rest of the CWA.
Clear, dry weather is expected for Saturday as high pressure
remains in control of the region. Temperatures will be slightly
warmer than today with highs in the mid 60s to low 70s in the
lowlands and 50s to 60s in the mountains.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 220 PM Friday...
Dry and warm conditions during the period, particularly on
Sunday as southerly flow increases out ahead of the next system.
High temperatures on Sunday will top out in the upper 70s to
lower 80s for most locations outside of the mountains. Showers
will overspread the area late Sunday night into Monday.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 1240 PM Friday...
Upper low over Texas will open into a wave and eject northeast
into the region on Monday. This will quickly be followed by
another wave and surface cold front for Tuesday into Wednesday,
with brief high pressure possible for Thursday. Showers and
storms during this period will contain brief heavy downpours
owing to anomalously high PW during the period. Could be some
gusty winds at the start of precipitation late Sunday night into
early Monday, and there is a possibility for isolated strong
storms with a wind threat on Monday.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 150 PM Friday...
Light rain showers are crossing through to the north near PKB,
CKB, and EKN this afternoon as a disturbance passes by to the
north. -SHRA will likely continue into the evening before coming
to an end. VFR conditions are currently present at all sites
and should continue for the majority of the valid TAF period.
Moderate west to northwest winds with gusts up to 30 KTs will
continue for the rest of the day. Winds will relax tonight,
becoming calm to light by Saturday morning. 5-10KT southwest
winds are expected on Saturday.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: High.
ALTERNATE SCENARIOS: MVFR could occur at PKB, CKB, or EKN with
rain this evening. Some fog could develop tonight due to recent
rain, light winds, and clear skies.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
EDT 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z SATURDAY...
No widespread IFR expected at this time.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Freeze Warning from midnight tonight to 9 AM EDT Saturday for
WVZ522>526.
Frost Advisory from 2 AM to 9 AM EDT Saturday for WVZ005>011-
013>020-024>034-039-040-515>521.
Wind Advisory until 1 AM EDT Saturday for WVZ523-525-526.
OH...Frost Advisory from 2 AM to 9 AM EDT Saturday for OHZ066-067-
075-076-083>087.
KY...Frost Advisory from 2 AM to 9 AM EDT Saturday for KYZ101>103-
105.
VA...Frost Advisory from 2 AM to 9 AM EDT Saturday for VAZ003-004.
&&
SYNOPSIS...SL/JLB
NEAR TERM...JLB
SHORT TERM...SL
LONG TERM...SL
AVIATION...JLBHazardous weather outlook, Apr 30, 2:03 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 203 PM EDT Fri Apr 30 2021 WVZ523-525-526-011815- Northwest Pocahontas-Northwest Randolph-Southeast Randolph- 203 PM EDT Fri Apr 30 2021 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EDT SATURDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Freeze Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ522-524-011815- Southeast Webster-Southeast Pocahontas- 203 PM EDT Fri Apr 30 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>521-011815- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster- 203 PM EDT Fri Apr 30 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Apr 30, 3:19 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Charleston WV
319 PM EDT Fri Apr 30 2021
OHZ075-076-085-WVZ009-017-301945-
Washington-Athens-Meigs-Wirt-Wood-
319 PM EDT Fri Apr 30 2021
...A GUSTY SHOWER WILL AFFECT NORTHEASTERN MEIGS...SOUTHWESTERN
WASHINGTON...SOUTHEASTERN ATHENS...NORTHWESTERN WIRT AND WOOD
COUNTIES...
At 319 PM EDT, a gusty shower was located 8 miles north of
Coolville, moving east at 60 mph.
Wind gusts up to 50 mph are possible with this or other gusty
showers in the area.
Locations impacted include...
Parkersburg, Athens, Belpre, Elizabeth, Coolville, Vienna,
Washington, Mineralwells, Tuppers Plains, Lubeck, North Hills,
Amesville, Belleville, Walker, Stroud Run State Park, Little Hocking,
Freeport, Blennerhassett, Davisville and Greencastle.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 162 and 181.
Route 50 in West Virginia between mile markers 1 and 24.
LAT...LON 3931 8133 3930 8132 3929 8126 3928 8125
3923 8128 3922 8129 3919 8130 3917 8132
3916 8131 3915 8133 3914 8132 3904 8137
3921 8215 3946 8204
TIME...MOT...LOC 1919Z 282DEG 54KT 3934 8186
12Local storm report, Apr 30, 3:34 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
334 PM EDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM NON-TSTM WND GST CLARKSBURG AIRPORT 39.30N 80.22W
04/30/2021 M51 MPH HARRISON WV ASOS
0230 PM NON-TSTM WND GST GRAFTON 39.45N 79.94W
04/30/2021 M45 MPH TAYLOR WV MESONET
0232 PM NON-TSTM WND GST ELKINS AIRPORT 38.88N 79.85W
04/30/2021 M44 MPH RANDOLPH WV ASOS
0252 PM NON-TSTM WND GST PARKERSBURG AIRPORT 39.35N 81.42W
04/30/2021 M46 MPH WOOD WV ASOS
0255 PM NON-TSTM WND GST ATHENS AIRPORT 39.22N 82.23W
04/30/2021 M47 MPH ATHENS OH AWOS
&&
EVENT NUMBER RLX2100637
EVENT NUMBER RLX2100638
EVENT NUMBER RLX2100639
EVENT NUMBER RLX2100640
EVENT NUMBER RLX2100641
TRMSpecial weather statement, Apr 30, 3:47 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
347 PM EDT Fri Apr 30 2021
WVZ030-039-040-525-526-302015-
Barbour-Northwest Randolph-Upshur-Lewis-Southeast Randolph-
347 PM EDT Fri Apr 30 2021
...A LINE OF STRONG SHOWERS AFFECTING NORTHERN RANDOLPH...EAST
CENTRAL LEWIS...UPSHUR AND BARBOUR COUNTIES...
At 346 PM EDT, radar indicated strong showers were located along a
line extending from 8 miles south of Newburg to near Rock Cave.
Movement was east at 60 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Elkins, Buckhannon, Philippi, Audra State Park, Belington, Dailey,
Beverly, Junior, Womelsdorf (Coalton), Montrose, Harman, Pheasant
Run, Dryfork, Glady, Bowden, Overhill, French Creek, Moatsville,
Volga and Nestorville.
This includes Route 33 between mile markers 15 and 35.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3887 7951 3884 7954 3878 7951 3869 7959
3874 7977 3887 8048 3930 7990 3929 7986
3924 7985 3923 7981 3913 7984 3908 7978
3904 7978 3897 7951 3898 7947 3896 7935
TIME...MOT...LOC 1946Z 276DEG 51KT 3927 7985 3891 8033
12Special weather statement, Apr 30, 3:54 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Charleston WV
354 PM EDT Fri Apr 30 2021
WVZ030>032-039-040-302015-
Barbour-Harrison-Taylor-Upshur-Lewis-
354 PM EDT Fri Apr 30 2021
...A LINE OF GUSTY SHOWERS AFFECTING TAYLOR...LEWIS...NORTHWESTERN
UPSHUR...NORTHWESTERN BARBOUR AND HARRISON COUNTIES...
At 353 PM EDT, radar indicated gusty showers were located along a
line extending from 8 miles northwest of Lumberport to 7 miles
southeast of Glenville. Movement was east at 55 mph.
Wind gusts up to 45 mph are possible with these showers.
Locations impacted include...
Clarksburg, Grafton, Weston, Bridgeport, Shinnston, Stonewood, Nutter
Fort, Salem, Lumberport, Anmoore, Jackson Mill, Stonewall Jackson,
Enterprise, West Milford, Lost Creek, Jane Lew, Flemington, Valley
Falls, Grangeville and Knottsville.
This includes the following highways...
Interstate 79 between mile markers 84 and 128.
Route 50 in West Virginia between mile markers 66 and 82.
Route 33 between mile markers 1 and 7.
LAT...LON 3887 8047 3890 8061 3897 8068 3915 8062
3920 8053 3922 8057 3923 8055 3926 8059
3936 8053 3940 8054 3946 8051 3947 8048
3943 8028 3939 8020 3941 8011 3939 8009
3940 8003 3945 7994 3943 7989 3931 7989
TIME...MOT...LOC 1953Z 266DEG 47KT 3945 8047 3889 8072
12Special weather statement, Apr 30, 3:58 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
358 PM EDT Fri Apr 30 2021
WVZ009-017>020-029-030-302030-
Calhoun-Doddridge-Wirt-Ritchie-Wood-Lewis-Gilmer-
358 PM EDT Fri Apr 30 2021
...A GUSTY SHOWER WILL AFFECT NORTHERN
CALHOUN...RITCHIE...DODDRIDGE... NORTHERN GILMER...NORTHWESTERN
LEWIS...NORTHEASTERN WIRT AND EAST CENTRAL WOOD COUNTIES...
At 357 PM EDT, a gusty shower was located 8 miles southwest of North
Bend State Park, or 10 miles northeast of Elizabeth, moving east at
65 mph.
Wind gusts up to 45 mph are possible with this and other showers in
the area.
Locations impacted include...
Harrisville, Glenville, Pennsboro, West Union, North Bend State Park,
Ellenboro, Cairo, Sand Fork, Pullman, Auburn, Cherry, Smithville,
Newberne, Pike, Big Springs, Berea, Brohard, Tanner, Macfarlan and
Burnt House.
This includes the following highways...
Interstate 79 near mile marker 83.
Route 50 in West Virginia between mile markers 22 and 63.
LAT...LON 3933 8058 3929 8060 3928 8059 3898 8068
3890 8060 3899 8140 3929 8130 3929 8126
3927 8124 3929 8123 3931 8089 3930 8089
3931 8086
TIME...MOT...LOC 1957Z 281DEG 54KT 3914 8124
12Special weather statement, Apr 30, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
417 PM EDT Fri Apr 30 2021
WVZ030-032-039-040-523-525-526-302045-
Barbour-Northwest Randolph-Northwest
Pocahontas-Taylor-Upshur-Lewis-Southeast Randolph-
417 PM EDT Fri Apr 30 2021
...A LINE OF GUSTY SHOWERS AFFECTING RANDOLPH...NORTHEASTERN
POCAHONTAS...SOUTHEASTERN TAYLOR...SOUTHEASTERN LEWIS...UPSHUR AND
BARBOUR COUNTIES...
At 416 PM EDT, radar indicated gusty showers were located along a
line extending from Grafton to near Rock Cave. Movement was east at
50 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Elkins, Buckhannon, Grafton, Philippi, Audra State Park, Belington,
Mill Creek, Dailey, Rock Cave, Beverly, Junior, Durbin, Womelsdorf
(Coalton), Huttonsville, Montrose, Harman, Pheasant Run, Alexander,
Cheat Bridge and Dryfork.
This includes Route 33 between mile markers 15 and 35.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3884 7954 3878 7951 3866 7960 3867 7962
3862 7962 3846 7971 3875 8045 3936 8005
3934 7989 3925 7985 3923 7981 3913 7984
3908 7978 3904 7978 3897 7951 3896 7935
TIME...MOT...LOC 2016Z 287DEG 42KT 3934 7999 3879 8033
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:39 AM EDT | Wind Advisory | RLX | Pocahontas, Randolph | 21 hr |
| Apr 30, 1:04 PM EDT | Frost Advisory | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 26 more | 20 hr |
| Apr 30, 1:04 PM EDT | Freeze Warning | RLX | Pocahontas, Randolph, Webster | 20 hr |
| Apr 30, 3:13 PM EDT | Special Weather Statement | RLX | Ritchie | 32 min |
| Apr 30, 3:19 PM EDT | Special Weather Statement | RLX | Wood | 26 min |
| Apr 30, 3:47 PM EDT | Special Weather Statement | RLX | Barbour, Randolph, Upshur | 28 min |
| Apr 30, 3:54 PM EDT | Special Weather Statement | RLX | Harrison, Lewis, Taylor | 21 min |
| Apr 30, 3:58 PM EDT | Special Weather Statement | RLX | Doddridge, Ritchie, Wirt | 32 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.